MAUDE Adverse Event Report: DEPUY MITEK LLC US CHIA PERCPASSER SUTURE PASSER 5 PACK; SUTURE/NEEDLE PASSER, SINGLE-USE

DEPUY MITEK LLC US CHIA PERCPASSER SUTURE PASSER 5 PACK; SUTURE/NEEDLE PASSER, SINGLE-USE
Catalog Number 214101
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.A non-conformance search was performed and no non-conformances were identified for the part/lot number combination.
 
Event or Problem Description
It was reported by the affiliate in (b)(4) that prior to an unknown procedure the device's packaging was not sealed on one side, making it non-sterile.The other devices in the box were properly sealed.The affiliate reported no patient consequence.It was not reported if there was a delay in the surgery or if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported there was not a significant surgical delay.The procedure was completed with alternates that were readily available as the other packages in the box were sealed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.No nonconformances were identified for this part-lot number combination per qlik query executed 04/12/2019.The complaint device was received and inspected.The complaint can be confirmed.It was observed that the mitek produced seal was created overlapping the pouch manufacturer's chevron seal, which is the incorrect side of the pouch that should be sealed.A manufacturing investigation was initiated to provide further insight into this failure.A complaint review was conducted for all complaints received over the past 2 years, and only one other complaint was found alleging that the packaging was not sealed.The root cause is most likely attributable to human error and lack of attention during the seal inspection step, relevant actions have been taken to address the issue.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CHIA PERCPASSER SUTURE PASSER 5 PACK
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8302028
Report Number1221934-2019-56317
Device Sequence Number13865492
Product Code LXH
UDI-Device Identifier10886705003433
UDI-Public10886705003433
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number214101
Device Lot Number1L85541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer02/12/2019
04/16/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/11/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1